MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; LINER, ACETABULAR, FMP CONSTRAINED 28XMP9

ENCORE MEDICAL L.P. FMP HIP; LINER, ACETABULAR, FMP CONSTRAINED 28XMP9
Model Number 436-28-000
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/11/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to a broken constrained liner.The surgeon revised to a +5 liner.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to a broken liner.The previous surgery and the revision detailed in this investigation occurred 3.1 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a broken liner.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
LINER, ACETABULAR, FMP CONSTRAINED 28XMP9
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7639037
Report Number1644408-2018-00623
Device Sequence Number1899492
Product Code KWZ
UDI-Device Identifier00888912085663
UDI-Public(01)00888912085663
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K023794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2018
Device Model Number436-28-000
Device Catalogue Number436-28-009
Device Lot Number501C1004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer07/05/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date07/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
436-28-000, LOT 496C1042; 436-28-009, LOT 501C1004; 497-28-035, LOT 631C1099; 497-28-035, LOT 631C1099; 436-28-009, LOT: 501C1004; 497-28-035, LOT: 631C1099
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR